Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Swallowing pill, went into sinus cavity accidentally. Should I go to doctor?

I take adderall xr. This morning I had a problem swallowing the pill , and it accidentally went into my sinus cavity. I did not realize it, though a few minutes later I felt some pain. I blew my nose a few times and eventually the pill, now mostly dissolved, and the little white balls the fill the capsule came out. I blew repeatedly, trying to get them all out. I felt much better, and have not noticed any problems, but am now wondering if I should have gone, or should go, to the hospital?
Asked On : Mon, 3 Dec 2012
Answers:  1 Views:  714
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
ENT Specialist 's  Response
Hi ,
Accidental entry of pills into the nose will not cause any harm. Dont try to take it out, or sneeze . It will automatically get dissolved. Drinking a cup of water will clear the white speks. But capsule form will get logged in nose which needs a help of ent doctor for removal. Forceful blowing of nose may cause accidental entry into sinus opening leading to blockade .

Hope this will solve your query. Best wishes.Thank you.
Answered: Wed, 23 Oct 2013
I find this answer helpful

 2 users find this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor